Thunderstorm Wind, Fayette
- When
- June 6, 3:30 PM EST
- Where
- Fayette County, Grindstone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.017, -79.833
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 6, 1:16 PM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
216 PM EDT MON JUN 6 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
AFTER AN INITIAL ROUND OF THUNDERSTORMS THIS MORNING SOME OF WHICH
PROVED TO BE MARGINALLY SEVERE...A SECOND ROUND OF STORMS HAVE
DEVELOP ALONG THE FRONT TRIGGERED BY THE AFTERNOON HEATING. THESE
STORMS HAVE AN EVEN BETTER CHANCE OF BEING SEVERE AS THEY HAVE THE
COMBINED LIFTING POTENTIAL OF THE ADDED BUOYANCY FROM HEATING AS
WELL AS THE FRONTAL PUSH. THESE STORMS HAVE FORMED RIGHT ALONG THE
OHIO RIVER AND ARE MOVING EAST. A SEVERE WEATHER WATCH IS IN EFFECT
UNTIL 8 PM TONIGHT.
AFTER THE FRONT PASSES THE AREA WILL EXPERIENCE SOME TRANQUIL
WEATHER FOR A DAY OR TWO. SLIGHT CHANCES OF AFTERNOON THUNDERSTORMS
WILL BE POSSIBLE BUT OTHERWISE PARTLY CLOUDY AND HOT.
&&
.LONG-TERM (THURSDAY THROUGH MONDAY)...
EXPECT VERY WARM AND HUMID CONDITIONS TO CONTINUE INTO AT LEAST
THURSDAY AS GFS MODEL SHOWS UPPER LEVEL RIDGING OVER MIDWEST. THIS
WILL ALLOW SOUTHERLY WINDS TO CONTINUE TO PUMP GULF MOISTURE INTO
THE UPPER OHIO VALLEY. CONSEQUENTLY GFS MOS TEMPERATURES PREFERRED.
AFTERNOON THUNDERSTORMS MAY POP UP WITH THE ADDED HEATING.
BY THE WEEKEND...GFS INDICATES THE PASSAGE OF A MESOSCALE CONVECTIVE
SYSTEM AND THUS AN EPISODE OF ORGANIZED THUNDERSTORMS.
&&
.AVIATION...
GENERALLY VFR...HOWEVER AREAS OF THUNDERSTORMS ARE AROUND. AS THESE
STORMS REACH A COMPLEX CONDITIONS MAY QUICKLY DECREASE TO IFR OR
WORSE FOR A SHORT TIME PERIOD. STORMS ARE RELATIVELY FAST MOVING SO
CONDITIONS SHOULD NOT REMAIN IFR FOR LONG. PREDOMINANTLY VFR
CONDITIONS WILL RETURN AFTER SUNSET AND THE FRONTAL PASSAGE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR MDZ001.
OH...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR OHZ039>041-048>050-
057>059-068>069.
PA...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR PAZ007>009-013>016-
020>023-029>032.
WV...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR WVZ001>004-012-
021-023-041.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 501 AM EDT MON JUN 6 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-070900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 501 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS PARTS OF THE UPPER OHIO VALLEY...PARTICULARLY EAST OF INTERSTATE 79. THE PRIME THREAT SHOULD BE DAMAGING WIND. HOWEVER LARGE HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
237 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL WASHINGTON 40.17N 80.25W
06/06/2005 0.75 INCH WASHINGTON PA AMATEUR RADIO
AMATEUR RADIO REPORTED 3/4 INCH HAIL IN WASHINGTON,
PENNSYLVANIA.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL CLARION 41.21N 79.38W
06/06/2005 0.75 INCH CLARION PA COUNTY EOC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG CALUMET-NORVELT 40.21N 79.49W
06/06/2005 WESTMORELAND PA SKYWARN SPOTTER
TREES DOWN IN THE CALUMET-NORVELT AREA.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL DUNBAR 39.98N 79.61W
06/06/2005 0.75 INCH FAYETTE PA SKYWARN SPOTTER
SKYWARN OBSERVER REPORTED 3/4 INCH HAIL IN DUNBAR,
FAYETTE COUNTY.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 257 PM EDT MON JUN 6 2005 MDZ001-WVZ023-041-062100- GARRETT MD-PRESTON WV-TUCKER WV- 257 PM EDT MON JUN 6 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GARRETT...PRESTON AND TUCKER... AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING ACROSS THE NORTHWEST CORNER OF PRESTON COUNTY. THIS LINE WAS MOVING SOUTHEAST AT 20 MPH, AND WILL MOVE ACROSS GARRETT...PRESTON AND TUCKER COUNTIES THROUGH 5 PM. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ACCIDENT...BIG RUN STATE PARK...BITTINGER...DEEP CREEK LAKE STATE PARK...FRIENDSVILLE...GORMAN...GRANTSVILLE...KEMPTON...MCCOMAS BEACH...MCHENRY...MOUNTAIN LAKE PARK...NEW GERMANY...OAKLAND... PINEY GROVE...REDHOUSE...SWALLOW FALLS STATE PARK...BLACKWATER FALLS...SILVER LAKE...BRUCETON MILLS...CANAAN VALLEY STATE PARK... CATHEDRAL STATE PARK...CLIFTON MILLS...CRANESVILLE...DAVISVILLE... ELK...FELLOWSVILLE...GATZMER...GLADESVILLE...HAMBLETON... HANNAHSVILLE...HAZELTON...HENDRICKS...KINGWOOD...LAUREL RUN... MASONTOWN...NEWBURG...PARSONS...ROWLESBURG...SAINT GEORGE...TERRA ALTA...THOMAS...TUNNELTON AND VALLEY POINT KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
407 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG 3 SE CLARKSVILLE 39.94N 80.00W
06/06/2005 GREENE PA COUNTY EOC
TREE BLOWN DOWN ONTO TRAILER. NO INJURIES REPORTED.
0230 PM TSTM WND DMG 3 E APOLLO 40.58N 79.51W
06/06/2005 ARMSTRONG PA COUNTY EOC
TREES BLOWN DOWN.
0256 PM TSTM WND DMG BRUSH VLY 40.53N 79.07W
06/06/2005 INDIANA PA COUNTY EOC
TREES BLOWN ONTO ROUTE 56.
0310 PM HAIL 2 E ARMAGH 40.45N 79.00W
06/06/2005 0.75 INCH INDIANA PA SKYWARN SPOTTER
0310 PM TSTM WND DMG 2 N MANNINGTON 39.56N 80.34W
06/06/2005 MARION WV COUNTY EOC
NUMEROUS TREES BLOWN DOWN.
0310 PM TSTM WND DMG 3 S BROOKVILLE 41.12N 79.08W
06/06/2005 JEFFERSON PA COUNTY EOC
TREES BLOWN DOWN.
0325 PM TSTM WND DMG FAIRMONT 39.48N 80.15W
06/06/2005 MARION WV COUNTY EOC
NUMEROUS TREES AND POWER LINES BLOWN DOWN THROUGHOUT THE
COUNTY.
0350 PM HAIL COKEBURG 40.10N 80.07W
06/06/2005 0.75 INCH WASHINGTON PA PUBLIC
&&The Pittsburgh radar (KPBZ), 66 km away, was scanning. The volume nearest the first event began at 20:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455477.